PHOPAIN SYRUP

Each 5ml contains: Paracetamol B.P 120 mg 
Diphenhydramine B.P 12.5 mg

Read this leaflet carefully before you take the medicine
• Keep this leaflet. You many need to read it again.
• If you have further questions, please ask your Pharmacist or Doctor.
• This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

In this leaflet:
1. What Phopain Syrup is and what it is used for
2. Precautions and warning before you take Phopain Syrup  
3. How to take Phopain Syrup  
4. Possible side effects.
5. Symptoms and treatment of  over dosage
6. How to store Phopain Syrup   
7. Further information

1. WHAT PHOPAIN SYRUP IS AND WHAT IT IS USED FOR 
Phopain syrup is a proprietary medicine containing paracetamol and diphenhydramine as the active drugs. Paracetamol is a non-narcotic analgesic which helps relief pain and fever. Paracetamol relieves fever by modulating the heat regulating centre in the brain and relieves pain through the inhibition of prostaglandin synthesis and elevation of the pain threshold. Diphenhydramine is an antihistamine or anti allergy agent (H1 receptor antagonist) whose direct effect on the brain’s cough center results in its antitussive action. In addition, it has antiemetic, antivertigo, sedative hypnotic, topical anaesthetic and Anticholinergic actions.

2. PRECAUTIONS AND WARNING BEFORE YOU TAKE PHOPAIN SYRUP
Take special care or caution with Phopain Syrup if:   

• You have a history of chronic alcohol abuse or are a geriatric patient. Phopain syrup should also be used with extreme caution in patients with hepatic or CV disease, renal function impairment, angle closure glaucoma, increased intraocular pressure, hyperthyroidism, stenosing peptic ulcer, asthma or COPD. 

Contraindication:
• Do not take Phopain Syrup if you are allergic or hypersensitive to paracetamol, diphenhydramine or any of the ingredients of Phopain Syrup.
• You have acute asthmatic attacks

Pregnancy and lactation
• Do not give Phopain syrup to pregnant or breast feeding mothers, and to neonates or premature neonates.

Stop Taking Phopain Syrup:
• If a fever persist for 3days or more, or is recurrent. Seek medical attention immediately.

Taking other Medicines:
• Please inform your Pharmacist or Doctor if you are taking or about to take any other medicine, including those obtained without a prescription.

3. HOW TO TAKE PHOPAIN SYRUP
• Phopain syrup should be taken exactly as your Doctor or Pharmacist directs you.
• Doses should preferably be taken before meals, and on an empty stomach.

Dosage:
Phopain syrup should be taken according to body weight in 3- 4 divided doses daily, as needed. In the absence of body weight data, the following doses apply unless otherwise directed:
Children 5 years and above:  5 -10ml three to four (3 - 4) times daily.
Or as directed by the physician.

4. POSSIBLE SIDE EFFECTS
Like all medicines, Phopain syrup can cause side effects, although not everybody gets them. Side effects like jaundice, liver damage, hypoglycemia, rash, urticaria, hemolytic anemia, blood dyscrasias, drowsiness, seizures, anorexia, Stevens - Johnson syndrome, toxic epidermal necrolysis and acute generalized exanthematous pustulosis have been rarely reported. Side effects are usually dose related. Sucrose present in Phopain syrup can cause dental carries, hence good oral hygiene should be observed.  

5. SYMPTOMS AND TREATMENT OF OVER DOSAGE
Drowsiness is the usual symptom of overdose. Seizures, coma, and respiratory depression may occur with profound overdose. Anticholinergic symptoms, such as dry mouth, flushed skin, fixed and dilated pupils, and GI symptoms are common, especially in children. Treat overdose by inducing emesis with ipecac syrup followed by activated charcoal. Use gastric lavage if patient is unconscious or ipecac fails.

6. HOW TO STORE PHOPAIN SYRUP
Keep bottle out of reach or sight of children and in the original package. Store product below 300C, away from light. Always check the expiry date on the label and do not use product if expired.  

7. FURTHER INFORMATION
Excipients present in Phopain Syrup are: 
Sucrose, sodium saccharin, citric acid, sodium carboxymethyl cellulose, propylene glycol, methyl paraben, propyl paraben, erythrosine red, strawberry, ethanol and demineralized water.  
Date of publication / review: Effective January 2017, this publication is subject to review every two years and upon receipt of new product information.